MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT
Model Number 1884068HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been evaluated.The user facility discarded the bur; a product analysis was not completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that two high speed burs broke during use.There was no patient injury.This report represents bur 1 of 2.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that two high speed burs broke during use.There was no patient injury.Follow-up with the customer indicated that the break occurred approximately 1.5cm distal from the base of the bur within the outer tube.No fragments were produced as a result of the damage.Incident 1 of 2.

Brand Name
XPS® BUR - HIGH SPEED CURVED
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7327876
Report Number1045254-2018-00103
Device Sequence Number18859544
Product Code EQJ
UDI-Device Identifier20681490692919
UDI-Public20681490692919
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model Number1884068HS
Device Catalogue Number1884068HS
Device Lot Number0213939062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1